MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AP; NEPHELOMETER, FOR CLINICAL USE

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AP; NEPHELOMETER, FOR CLINICAL USE
Catalog Number 448010
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ ap the user noted that the instrument's arm failures and incorrect tube installation caused contamination.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: the complaint on contamination due to a pipettor being stuck on tubing associated with phoenix ap instrument was reported.The field service engineer (fse) was dispatched on site.The fse found that the dispensing tube was interfering with pipettor and pipettor was caught near the dispensing arm.The instrument was powered down and the tubing was cleared away from the pipettor.The pipettor and dispensing arms were moved to the home position and the instrument powered on.The instrument initialized with no issues and return for customer use.Issue resolved.This is an unconfirmed failure of a bd product.The root cause of the failure is not known.Device history record review for the instrument is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.The service history review was completed and revealed no previous complaints related to this failure mode.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AP
Common Device Name
NEPHELOMETER, FOR CLINICAL USE
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22531104
Report Number1119779-2025-01760
Device Sequence Number15436817
Product Code JQX
UDI-Device Identifier00382904480103
UDI-Public(01)00382904480103
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown